MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not fully implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation, an intraocular lens (iol) would not advance out of the cartridge.Reportedly, the tip of cartridge touched the patient's eye and the edge of the lens was in the eye.The incision was not enlarged to remove the lens, no sutures were used and no vitrectomy was performed.Another lens with the same diopter was implanted without difficulties.The patient status was reported as stable.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/28/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger and pushrod were observed in advanced position.No assembly errors and/or defects were observed related to the manufacturing process.Visual inspection at 10x microscope magnification showed residue of viscoelastic solution on the cartridge.One part of the intraocular lens (iol) was returned out of the preloaded system, and it was observed torn.Loose fibers/particles were observed on the lens.The other part of the lens was observed exposed at the cartridge tip.The conditions of the lens returned was consistent with a unit that was handled and prepared for surgical process.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6704500
Report Number2648035-2017-01257
Device Sequence Number16660322
Product Code HQL
UDI-Device Identifier05050474558106
UDI-Public(01)05050474558106(17)190910
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/10/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1